MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: sex, female; age, 65.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
End user reports the catheters "they feel too flexible like they "reduced the amount/ quality of the plastic" they are using on them making them too bendable now.She was always able to place them in urethra by feel just fine without a mirror easily.She said now they are just bending, difficult to place and often slide into vagina.Using a mirror helps but without it, she finds she can go through qty"10" for each time she caths until 1 finally goes in and this has never been the case before.She uses so many as she doesn't want to use a catheter that has been contaminated in any way having not gone straight into urethra.She said all the catheters in her last 2 orders have been like this and she will run out before her next order since she has to use so many to get one to go in since they bend so easily.They are stored in a 74 degree room.She was "diagnosed with a uti" in (b)(6) from her primary.She thinks all the "poking around" because of this change she has noted in the plastic and with the catheters bending possibly this could have caused this.She had no uti symptoms at the time.It was an annual physical and they did a routine urine test.Her md called her with the results of the urine culture and she said she was told it showed a high count of e.Coli bacteria, was a uti and that because of her joint replacement to err on the side of caution she was rx'd 7 day course of antibiotics.They were aware she caths.She took the antibiotics and they did not recheck the urine.She never had any uti symptoms." she said she has never had a uti before or ever any uti symptoms.She said she is very fastidious about cleanliness when cathing as she is a retired microbiologist.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17606786
Report Number1049092-2023-00243
Device Sequence Number20410202
Product Code KOD
UDI-Device Identifier00815947020437
UDI-Public00815947020437
Combination Product (Y/N)N
Initial Reporter StateCT
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/28/2025
Device Model NumberULTRA12
Device Lot Number22B26303
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown